Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 95, NWS Sioux Falls, SD

June 4, 2007Dakota County, Nebraska

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 4, 2007, 2:43 PM CDT for Dakota County, Nebraska. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2007, 2:43 PM CDT (19:43 UTC)
Expired
Jun 4, 2007, 3:15 PM CDT
In force
32 min
Issued by
NWS Sioux Falls, SD
Area
Counties, with a storm outline in the text

County Dakota County, NE

The radar

The Omaha radar (KOAX), 124 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 2:50 PM CDTHAIL 0.755 W Jackson, NEWIND GUSTS UP TO 45 MPH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1379 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 041943
SVRFSD
NEC043-042015-
/O.NEW.KFSD.SV.W.0095.070604T1943Z-070604T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
243 PM CDT MON JUN 4 2007

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAKOTA COUNTY IN NORTHEAST NEBRASKA

* UNTIL 315 PM CDT

* AT 243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES WEST OF JACKSON...OR ABOUT 7 MILES SOUTH
  OF PONCA...MOVING SOUTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUBBARD AROUND 255 PM CDT...
  HOMER AROUND 305 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND
DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4252 9659 4252 9671 4228 9672 4228 9646

$$
 JH
2 follow-up statements
000 
WWUS53 KFSD 041956
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
253 PM CDT MON JUN 4 2007

NEC043-042015-
/O.CON.KFSD.SV.W.0095.000000T0000Z-070604T2015Z/
DAKOTA NE-
253 PM CDT MON JUN 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR DAKOTA COUNTY...

AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR HUBBARD...OR ABOUT 12 MILES SOUTH OF 
PONCA...MOVING SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE IN...
   RURAL AREAS OF SOUTHWEST DAKOTA COUNTY THROUGH 310 PM CDT...

AT 250 PM CDT...DIME SIZE HAIL AND 45 MPH WIND GUSTS WERE REPORTED
5 MILES WEST OF JACKSON.

LAT...LON 4252 9659 4252 9671 4228 9672 4228 9646

$$
 JH
000 
WWUS53 KFSD 042015
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
315 PM CDT MON JUN 4 2007

NEC043-042024-
/O.EXP.KFSD.SV.W.0095.000000T0000Z-070604T2015Z/
DAKOTA NE-
315 PM CDT MON JUN 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR DAKOTA COUNTY EXPIRES AT 315
PM CDT...

THE STORM HAS WEAKENED AND EXITED THE COUNTY.

LAT...LON 4252 9659 4252 9671 4228 9672 4228 9646

$$

CHAPMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:25 AM CDT, 4 hours 18 minutes earlier.

Area forecast discussion, Jun 4, 10:25 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1025 AM CDT MON JUN 4 2007

.DISCUSSION...
GOING FORECAST PRETTY MUCH ON TRACK FOR PRECIP TIMING THIS MORNING.
HIGH BASED SHOWERS DRIFTING SOUTH BETWEEN WEAK BACKDOOR COLD FRONT
OVER CENTRAL CWA AND SHORTWAVE DROPPING SOUTH THROUGH THE RED RIVER
VALLEY. GENERALLY LOOKING AT HIGH BASED SHOWERS INITIALLY...BUT MAY
SEE SOME STORMS BECOME SURFACE BASED ACROSS THE SOUTHERN CWA THIS
AFTERNOON AS SURFACE HEATS OUT. 12Z NAM/RUC SHOWING BEST INSTABILITY
ACROSS THE SOUTHWEST 1/4 OF THE CWA...AND COULD SEE SOME PULSE TSRA
PRODUCE SMALL HAIL...MARGINALLY SEVERE AT BEST. EARLIER HWO WORDING
FOR THIS LOOKS OK...THOUGH MAY TRY TO DEFINE THE AREA OF THE BETTER
POTENTIAL FOR STRONG STORMS A BIT BETTER.

&&

.AVIATION...
NOT TOO MANY AVIATION PRBLMS EXPECTED NEXT 24 HRS. ISOLATED TSRA
EMBEDDED IN GREATER COVERAGE OF HIGH BASED SHRA SPREADING SOUTH OVER
THE AREA THIS MORNING. TSRA MAY INCREASE IN COVERAGE DURING THE
AFTERNOON...ESPECIALLY ALONG/SOUTH OF I-90. SHOULD SEE GENERALLY
VFR CIGS/VSBYS THRU PD...THOUGH LOCALLY MVFR VSBYS IN HEAVIER TSRA
POSSIBLE BETWEEN 18Z-00Z AROUND KFSD/KSUX.

&&

.PREV DISCUSSION...
RATHER DYNAMIC AND BUSY PATTERN WILL CONTINUE UFN. SCT SHRA/TSRA
ALREADY OCCURRING WITH CDFNT AND ASSCD SHORT WAVE INTO ND ATTM...
WHICH WILL MOVE SSEWD OVR CWA THIS AFTN. PREV FCST RATHER WELL
TIMED...BUT BEEFED UP POPS JUST SHORT OF LIKELY ESP EARLY AFTN IN
SD PTN OF CWA. AGAIN GOOD LAPSE RATES IN LOW TO MID LVLS WITH SOME
HAIL EXPCD...BUT THINK IT WILL BE SHORT OF ANY SVR DUE TO LACK OF
DEEP INSTABILITY AND MOISTURE. COOLER AND DRIER AIR FINALLY MOVES
SWD INTO CWA TNGT AND PREV FCST MAX RADIATIONAL COOLING LOWS LOOK
GOOD WITH GENLY CLRG SKIES EXPCD. RDG MOVES EWD OVR CWA TUE FLWD BY
INCRG SSELY FLOW OF MILDER AND GRADUALLY MORE MOIST AND UNSTABLE AIR
FM TUE NGT THRU WED. WILL KEEP SMALL CHCS MID LVL WARM ADVECTION
TSTMS MOVG ENE OVR CWA TUE NGT AND WED MRNG. BIG MOISTURE RETURN
WILL BE WED WITH STG SLY JET IN PLAINS BRINGING BACK GULF MOISTURE.
SOME LOW CLOUDS COULD DVLP LATE TUE NGT INTO WED MRNG WITH THIS
MOISTURE RETURN...PUTTING TEMPORARY DAMPER ON TEMP RISE ON WED...
BUT NEWD MOVG WMFNT INTO CWA FLWD BY GOOD MIXING SHOULD DESTABILIZE
ATMOS WED AFTN. THIS WILL LIKELY PRIME US FOR A GOOD SVR WX OUTBREAK
PROBABLY IN FORM OF SUPERCELLS ALG AND NORTH OF WMFNT BY WED EVE
FLWD BY A SQUALL LINE DVLPG WITH CDFNT MOVG ESEWD OVR CWA WED NGT.
VERY STRONG QUASI NEG TILT UPR WAVE OUT OF RCKYS WILL INTERACT WITH
LOW LVL JET WITH GOOD SHEAR AND INSTABILITY EXPCD...SO SPC MOD RISK
LOOKS GOOD. LWRD POPS BEHIND FNT LATE WED NGT THRU THU NGT IN A GOOD
PART OF CWA AS DRIER WLY FLOW EXPCD ALG WITH MINIMAL DYNAMICS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

 JH
Hazardous weather outlook, Jun 4, 11:44 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1144 AM CDT MON JUN 04 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-051200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1144 AM CDT MON JUN 04 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE SOUTHEAST
OVER THE AREA THROUGH THE AFTERNOON. A FEW OF THE THUNDERSTORMS
MAY PRODUCE SMALL HAIL AND WIND GUSTS UP TO 35 MPH. THE MOST FAVORED
AREA FOR STRONGER THUNDERSTORMS WILL BE SOUTHWEST OF A LINE FROM
WESSINGTON SPRINGS AND MITCHELL SOUTH DAKOTA...TO SIOUX CITY IOWA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED TO SCATTERED THUNDERSTORMS SHOULD DEVELOP ON TUESDAY
NIGHT...AND MOVE EAST. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.

A MUCH MORE FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS WILL
DEVELOP WEDNESDAY AFTERNOON...SETTING THE STAGE FOR A POTENTIALLY
DAMAGING SEVERE WEATHER EVENT INTO WEDNESDAY NIGHT. THUNDERSTORMS
WILL LIKELY DEVELOP IN CENTRAL SOUTH DAKOTA...THEN PROGRESS EAST
DURING THE NIGHT. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS AS
WELL AS TORNADOES WILL ALL BE THREATS. AT THIS TIME...THE HIGHEST
THREAT FOR TORNADOES SHOULD BE SOUTH AND WEST OF A WESSINGTON
SPRINGS TO SIOUX CITY LINE.

AS THUNDERSTORMS EXIT THE AREA THURSDAY MORNING...THEY WILL BE
REPLACED BY VERY STRONG WEST WINDS. THERE IS THE POTENTIAL THAT
THE WIND ON THURSDAY COULD GUST AS HIGH AS 45 MPH AT TIMES.

THE POTENTIAL FOR THUNDERSTORMS WILL RETURN TO THE AREA AGAIN ON
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

 JH/08

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:35 PM CDTSevere Thunderstorm WarningFSDDixon10 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.